Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 213, NWS North Platte, NE

July 7, 2016Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2016, 5:22 PM MDT for Chase County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 5:22 PM MDT (23:22 UTC)
Expired
Jul 7, 2016, 6:15 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chase County, NE

The radar

The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:39 PM MDTTSTM WND GST 605 S Lamar, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
702 J/kg
Mixed-layer CIN
-408 J/kg
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

937 
WUUS53 KLBF 072322
SVRLBF
NEC029-080015-
/O.NEW.KLBF.SV.W.0213.160707T2322Z-160708T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM MDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHASE COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 615 PM MDT

* AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
  VALLEY...OR 7 MILES SOUTHEAST OF HOLYOKE...MOVING SOUTHEAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...CHAMPION AND CRETE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4060 10205 4041 10155 4035 10161 4035 10205
TIME...MOT...LOC 2322Z 301DEG 25KT 4054 10217 

HAIL...1.00IN
WIND...60MPH
 
$$

JACOBS
3 follow-up statements
751 
WWUS53 KLBF 072340
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM MDT THU JUL 7 2016

NEC029-080015-
/O.CON.KLBF.SV.W.0213.000000T0000Z-160708T0015Z/
CHASE NE-
540 PM MDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN CHASE COUNTY...

AT 540 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LAMAR...OR 18 MILES WEST OF IMPERIAL...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...CHAMPION AND CRETE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4060 10205 4041 10155 4035 10161 4035 10205
TIME...MOT...LOC 2340Z 303DEG 36KT 4045 10197 

HAIL...1.00IN
WIND...60MPH
 
$$

JACOBS
468 
WWUS53 KLBF 072353
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 PM MDT THU JUL 7 2016

NEC029-080015-
/O.CON.KLBF.SV.W.0213.000000T0000Z-160708T0015Z/
CHASE NE-
553 PM MDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN CHASE COUNTY...

AT 552 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF CHAMPION...OR 15 MILES SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 539 PM MDT 60 MPH WIND GUSTS WERE
         REPORTED 5 MILES SOUTH OF LAMAR. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHAMPION AND CRETE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTH PLATTE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4056 10196 4045 10166 4035 10161 4035 10198
TIME...MOT...LOC 2352Z 311DEG 35KT 4036 10187 

HAIL...1.00IN
WIND...60MPH
 
$$

JACOBS
304 
WWUS53 KLBF 080012
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM MDT THU JUL 7 2016

NEC029-080022-
/O.EXP.KLBF.SV.W.0213.000000T0000Z-160708T0015Z/
CHASE NE-
612 PM MDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHASE COUNTY WILL
EXPIRE AT 615 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.

LAT...LON 4056 10196 4045 10166 4035 10161 4035 10198
TIME...MOT...LOC 0011Z 301DEG 25KT 4036 10187 

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:31 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 7, 2:31 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
331 PM CDT THU JUL 7 2016

.SYNOPSIS...
Issued at 331 PM CDT Thu Jul 7 2016

Generally little change to the upper level zonal flow across high
plains. A trough is pushing across the northern plains. At the sfc a
weak cold front is drifting across central Nebraska with a few
isolated storms that have developed along the front. A secondary
boundary/weak cold front is moving across northwest Nebraska and has
had some showers/sprinkles all day along it. Clouds in association
with the two boundaries have kept temps in the mid 60s and 70s
otherwise temps in the 80s.

&&

.SHORT TERM...(This evening through Friday)
Issued at 331 PM CDT Thu Jul 7 2016

The main cold front has pushed east of the CWA with the more active
weather expected east of the area. Still need to monitor the
secondary boundary with a broken line of showers which could build
enough for a few rumbles of thunder. Best instability is across the
southeastern panhandle into southwest Nebraska which has the best
chance for thunder, albeit still slight. Activity is expected to
quickly exit this evening with a quiet overnight expected.
Decreasing clouds in the wake of the second boundary will somewhat
drier air in association with a high pressure will allow for temps
to fall into the 50s.

Tomorrow the boundary stalls to the south and west and will then
lift back to the north by the afternoon as the sfc high shifts to
the east. While not too excited, as the boundary lifts to the north
a return of moisture and initially sunny skies to help warm temps
into the mid and upper 80s to create some weak instability. Thus
have increase coverage of isolated showers and thunderstorms for the
afternoon across western Nebraska.

.LONG TERM...(Friday night through Thursday)
Issued at 331 PM CDT Thu Jul 7 2016

Low level moisture in place Friday evening with south winds. Dew
points rise to near 60 in the evening. Around 2000 to 3500 J/KG
most unstable capes common across western and southwest Nebraska.
A weak disturbance will cross the panhandle into southwest
Nebraska, with scattered thunderstorms to develop. 0-6 km shear
appears adequate for at least a few strong storms Friday
evening. The low level jet appear weak with only a slight chance
overnight from southwest into the eastern zones.

South winds on Saturday with bring dewpoints up into the mid 60s.
A high cape environment, with 3000-500 j/kg mucapes. Ridging
aloft will limit thunderstorm coverage to only isolated. Initial
development in the panhandle in the afternoon, then further east
possible into the western sandhills and central Nebraska
overnight. Any storms which develop may become strong with a
sever storm or two possible.

An upper level trough and closed low will move across the Pacific
northwest into the central Rockies Sunday and into the northern
Plains Monday. At least a slight chance for thunderstorms is
expected Sunday into Monday, with the highest chances Monday
night as a cold front crosses the area. Fairly zonal flow Tuesday
through Thursday to keep most areas dry and free of storm chances.
only a slight chance for small portions of the forecast area.

Through the period it will remain warm, with highs each day in
the upper 80s to lower 90s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1257 PM CDT Thu Jul 7 2016

Weak frontal boundary moving across northern Nebraska this
afternoon. A few showers along the boundary along with mvfr cigs.
Impact briefly to start the afternoon off at KVTN before moving
off to the east. Activity expected to remain north of KLBF,
however this will need to be monitored closely. In the wake of
the boundary, widespread vfr conditions expected into Friday
afternoon.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...Masek
SHORT TERM...Masek
LONG TERM...Roberg
AVIATION...Masek
Hazardous weather outlook, Jul 7, 2:57 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT THU JUL 7 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-082100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
357 PM CDT THU JUL 7 2016 /257 PM MDT THU JUL 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY EAST
OF A LINE FROM ONEILL TO OGALLALA. A STRONG STORM OR TWO IS
POSSIBLE...WITH STRONG WINDS AND HAIL. THE BEST CHANCE FOR STRONG
STORMS IS ACROSS SOUTHWEST NEBRASKA...SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXCEPT FOR TUESDAY...ISOLATED TO SCATTERED THUNDERSTORM COVERAGE
IS PREDICTED FRIDAY THROUGH WEDNESDAY. HUMID AIR WILL PROMOTE THE
DEVELOPMENT OF ISOLATED STRONG OR SEVERE THUNDERSTORMS...
GENERALLY LATE IN THE DAY OR AT NIGHT. LARGE HAIL AND WIND DAMAGE
ARE THE THREAT WITH ANY STORMS WHICH BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jul 7, 2:36 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     18 N PAXTON             41.39N 101.36W
07/06/2016                   KEITH              NE   EMERGENCY MNGR

            THUNDERSTORM WINDS DESTROYED A LARGE METAL STORAGE
            SHED...SOME BARBED WIRE FENCE AND DAMAGED A WINDMILL.
            THREE CATTLE WERE ALSO INJURED BY FLYING DEBRIS.

&&

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:01 PM MDTSevere Thunderstorm WarningLBFArthur, Grant29 min
Jul 6, 6:13 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock47 min
Jul 6, 6:16 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson29 min
Jul 6, 6:16 PM MDTTornado WarningLBFCherry29 min
Jul 6, 6:30 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker30 min
Jul 6, 6:39 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas36 min
Jul 6, 6:44 PM MDTTornado Warning Tornado observedLBFArthur, McPherson31 min
Jul 6, 6:46 PM MDTSevere Thunderstorm WarningLBFLincoln29 min
Jul 6, 7:00 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock60 min
Jul 6, 7:01 PM MDTSevere Thunderstorm WarningLBFArthur, Hooker, McPherson29 min
Jul 6, 7:14 PM MDTTornado Warning Tornado observedLBFKeith, Lincoln, McPherson31 min
Jul 6, 7:31 PM MDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas19 min
Jul 6, 7:43 PM MDTSevere Thunderstorm WarningLBFLincoln, McPherson32 min
Jul 6, 7:46 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Thomas29 min
Jul 6, 7:59 PM MDTSpecial Weather StatementLBFHolt31 min
Jul 6, 8:01 PM MDTTornado WarningLBFLincoln29 min
Jul 6, 8:02 PM MDTSevere Thunderstorm WarningLBFBlaine, Loup28 min
Jul 6, 8:11 PM MDTSpecial Weather StatementLBFFrontier, Hayes49 min
Jul 6, 8:11 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson34 min
Jul 6, 8:14 PM MDTSpecial Weather StatementLBFBrown46 min
Jul 6, 8:26 PM MDTSpecial Weather StatementLBFCuster49 min
Jul 6, 8:29 PM MDTSpecial Weather StatementLBFHolt46 min
Jul 6, 8:36 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln13 min
Jul 6, 8:39 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan36 min
Jul 6, 8:45 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson30 min
Jul 6, 9:06 PM MDTSpecial Weather StatementLBFFrontier39 min
Jul 6, 9:07 PM MDTSpecial Weather StatementLBFCuster23 min
Jul 6, 9:13 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan32 min
Jul 6, 9:42 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan20 min
Jul 6, 11:10 PM MDTSpecial Weather StatementLBFBrown, Rock50 min
Jul 6, 11:25 PM MDTSpecial Weather StatementLBFBrown, Rock50 min
Jul 7, 12:20 AM MDTSpecial Weather StatementLBFHolt, Rock40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.